Alert archive / Tennessee / Severe Thunderstorm Warnings in 1999
Severe Thunderstorm Warning 151, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jun 3, 1999, 7:24 PM CDT for Decatur County, Tennessee. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jun 3, 1999, 7:24 PM CDT (00:24 UTC)
- Expired
- Jun 3, 1999, 8:00 PM CDT
- In force
- 36 min
- Issued by
- NWS Nashville, TN
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Decatur County, TN
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 0.4 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1157 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 1408 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- 122 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 2.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KOHX 040025 RRA SVRBNA TNC005-039-085-135-040100- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 724 PM CDT THU JUN 3 1999 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN BENTON COUNTY IN TENNESSEE NORTHERN DECATUR COUNTY IN TENNESSEE SOUTHWESTERN HUMPHREYS COUNTY IN TENNESSEE NORTHERN PERRY COUNTY IN TENNESSEE * UNTIL 800 PM CDT * AT 715 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 23 MILES WEST OF LOBELVILLE...OR ABOUT 13 MILES NORTH OF PARSONS...MOVING EAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... 9 MILES NORTHWEST OF LOBELVILLE AT 805 PM CDT * OTHER LOCATIONS IN THE WARNING INCLUDE LOBELVILLE LARGE HAIL AND STRONG WINDS ARE POSSIBLE WITH THIS SEVERE THUNDERSTORM. IF YOU ARE IN THE PATH OF THE STORM..GO TO A SUBSTANTIAL SHELTER. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN NASHVILLE. LAT...LON 3592 8826 3574 8825 3563 8774 3597 8777
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 3, 2:05 PM CDT, 5 hours 19 minutes earlier.
Area forecast discussion, Jun 3, 2:05 PM CDT, 5 hours 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 205 PM CDT THU JUN 03 1999 CURRENT...SOME SCATTERED CONVECTION SW PORTIONS WITH TEMPS 85-90 AND LIGHT WINDS. FORECAST...IT/S GETTING TO BE THAT TIME OF YEAR WHEN WEAK FEATURES IN ATMOSPHERE CAN MAKE OR BREAK A FORECAST. JUICY AIRMASS AND PROBABLE LEFTOVER SFC BOUNDARIES KICKED OFF ACTIVITY TODAY...AND NEXT FEW DAYS WILL BE A HEADACHE FOR MORE OF SAME...WEAK IMPULSES IN UPPER FLOW AIDING AND ABETTING SFC INSTABILITY AND OUTFLOW BOUNDARIES. IMPULSES WILL BE RIDING OVER H5 RIDGE W/ TIMING FOR US BEST TONITE. BUT...OF COURSE...MODELS (INCREASINGLY OVER LAST RUN) INSIST ON GREATEST PCPN DURING DAY FRI. WILL OPT FOR 20-30% POPS FOR TONITE AND FRI...AND JUST WARM AND MUGGY FRI NITE AND SAT. ANY MCS THAT FORMS TO OUR W-NW WILL FOLLOW THICKNESS GRADIENT AND MOVE TO SE...SO THREAT IS THERE FOR US TONIGHT. AXIS OF H5 RIDGE STAYS PUT JUST TO W OF US THRU 48 HOURS SO LITTLE RELIEF IN SIGHT FROM SUMMER-LIKE WEATHER. AS FOR TEMPS...GUIDANCE LOOKS FINE TO ME...PRETTY MUCH PERSISTENCE. BNA BB 069/089 069/091 231 CSV BB 062/084 063/085 231 MAG
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 3, 7:24 PM CDT | Severe Thunderstorm Warning | OHX | Benton, Humphreys, Perry | 36 min |
| Jun 4, 12:56 PM CDT | Severe Thunderstorm Warning | OHX | Lincoln | 34 min |
| Jun 4, 1:56 PM CDT | Severe Thunderstorm Warning | OHX | Franklin | 34 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 1999Every severe thunderstorm warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.